Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Complex roots of $ {\rm sin}$ $ z=az,$ $ {\rm cos}$ $ z=az,$ and $ {\rm cosh}$ $ z=az$


Author: Henry E. Fettis
Journal: Math. Comp. 30 (1976), 541-545
MSC: Primary 65A05
MathSciNet review: 0418401
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Values of the first five complex roots of the equations $ \sin z = az,\cos z = az$ and $ \cosh z = az$ are given to 10S, for $ a = 10,5,2,1.6,1.2,1(.1).3$, and selected values below.


References [Enhancements On Off] (What's this?)

  • [1] A. P. Hillman and H. E. Salzer, Roots of sin𝑧=𝑧, Philos. Mag. (7) 34 (1943), 575. MR 0008710 (5,49g)
  • [2] J. Fadle, Die Selbstspannungs-Eigenwertfunktionen der quadratischen Scheibe, Ing.-Arch. 11 (1940), 125–149 (German). MR 0002307 (2,30f)
  • [3] B. S. MITTELMAN & A. P. HILLMAN, "Zeros of $ z + \sin z$," MTAC, v. 2, 1947, pp. 60-61.
  • [4] C. I. Robbins and R. C. T. Smith, A table of roots of sin 𝑍=-𝑍, Philos. Mag. (7) 39 (1948), 1004–1005. MR 0028667 (10,483c)
  • [5] Lelia Ricci, Tavola di radici di basso modulo di un’equazione interessante la scienza delle costruzioni, Consiglio Naz. Ricerche. Pubbl. Ist. Appl. Calcolo, 1951 (1951), no. 296, 8 (Italian). MR 0042776 (13,161e)
  • [6] R. M. COGHLAN & R. C. T. SMITH, "Table of roots of $ \sin z = kz$," MTAC, v. 5, 1951, p. 231. UMT 131.
  • [7] Chih Bing Ling, Values of roots of eight equations of algebraic-transcendental type, Hung-ching Chow Sixty-fifth Anniversary Volume, Math. Res. Center Nat. Taiwan Univ., Taipei, 1967, pp. 186–195. MR 0225465 (37 #1058)
  • [8] T. H. MILLER, "On the numerical values of the roots of the equation $ \cos x = x$," Proc. Edinburgh Math. Soc., v. 9, 1891, pp. 80-83.
  • [9] L. SILBERSTEIN, "The roots of $ \cos z = z$," Philos. Mag., v. 20 (7), 1935, pp. 528-531.
  • [10] Shiu-fong Yeung and Chih Bing Ling, On values of roots of monomial-transcendental equations, Hung-ching Chow Sixty-fifth Anniversary Volume, Math. Res. Center Nat. Taiwan Univ., Taipei, 1967, pp. 196–204. MR 0225466 (37 #1059)
  • [11] Harold T. Davis and Vera J. Fisher, Tables of the mathematical functions. Vol. III: Arithmetical tables., The Principia Press of Trinity University, San Antonio, Tex., 1962. MR 0142795 (26 #364)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65A05

Retrieve articles in all journals with MSC: 65A05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1976-0418401-9
PII: S 0025-5718(1976)0418401-9
Article copyright: © Copyright 1976 American Mathematical Society